Newby needing advice on mums medication changes


#1

Hi
I’m new on here. My mum has had Parkinson’s for several years now and has been on Madopar 25/100 5 x a day and 1 pramiprexole at night. It had got to the stage we’re she said she was having more days when she just could not move so PD doctor changed her to Stalevo 5 x a day (can’t remembwr dosage). This seem to work and she was walking about better but her dyskinesia became dreadful and she was hallucinating more and more. PD doctor has changed her back to Madopar but exactly the same dosage as before. She has benn taking the Madopar for two days now and she is now insisting that she can’t move again. Would there be such a dramatic change so quickly after changing medication. I’m really unsure what to expect and no expectations given from PD doctor.


#2

Hi Rastable
Yes dramatic change can take place quickly and I don’t believe you can “expect” anything - it’s all trials as we are all individuals.
On madopar - only one a day - I had an almost immediate rash and nausea followed by terrible migraine and even worse nightmares. Being in the early stages of Parkinsons at the age of 72 I felt more terrible than I had done in the whole of my life. I currently don’t take anything which is a matter discussed with the consultant but will trial something else (maybe patches) later.
All of us can only give suggestions for the things we have tried and trust that something we have said ‘rings bells’ as to your way forward.
Best of wishes for you and mum to find your best way - Linda